Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 4:52 PM CDT for Marquette County, Wisconsin. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 10, 2008, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 115 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:10 PM CDT | TSTM WND GST 48 | Westfield, WI | 48MPH WIND GUST FROM THE WNW. SUSTAINED 30 MPH WINDS RECORDED AT THE PRESENT TIME...ABOUT 5 MINUTES AFTER THE INITIAL GUST FRONT. |
| Jul 10, 5:12 PM CDT | TSTM WND DMG | Westfield, WI | TREES WERE REPORTED DOWN...SOME ACROSS ROADWAYS. THE DEPUTY/S CAR WAS ROCKING IN THE WIND. |
| Jul 10, 5:15 PM CDT | TSTM WND DMG | Packwaukee, WI | MANY TREES REPORTED DOWN COUNTYWIDE...BUT ESPECIALLY BETWEEN OXFORD AND MONTELLO. |
| Jul 10, 5:20 PM CDT | TSTM WND DMG | Packwaukee, WI | 3 INCH DIAMETER TREE LIMBS DOWN. |
| Jul 10, 5:31 PM CDT | TSTM WND GST 47 | Montello, WI | MEASURED ON A PRIVATELY OWNED WEATHER STATION IN MONTELLO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 102154
SVRMKX
WIC077-102245-
/O.NEW.KMKX.SV.W.0124.080710T2152Z-080710T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FRIENDSHIP TO 6 MILES WEST OF WISCONSIN DELLS...AND MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD BY 515 PM CDT...
MONTELLO BY 530 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4399 8959 4398 8915 4388 8917 4388 8919
4381 8917 4377 8918 4377 8923 4365 8925
4365 8960
TIME...MOT...LOC 2152Z 283DEG 31KT 4400 8971 4365 8984
$$
HENTZ/FRANKS4 follow-up statements
000
WWUS53 KMKX 102208
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT THU JUL 10 2008
WIC077-102245-
/O.CON.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
508 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF WAUTOMA TO 8 MILES EAST OF
WISCONSIN DELLS...MOVING EAST AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PACKWAUKEE...HARRISVILLE AND ENDEAVOR BY 515 PM CDT...
GLEN OAK AND MONTELLO BY 520 PM CDT...
NESHKORO BY 525 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
LAT...LON 4399 8959 4398 8915 4388 8917 4388 8919
4381 8917 4377 8918 4377 8923 4365 8925
4365 8960
TIME...MOT...LOC 2208Z 281DEG 38KT 4397 8946 4362 8960
$$
CRAVEN/AFK000
WWUS53 KMKX 102219
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
518 PM CDT THU JUL 10 2008
WIC077-102245-
/O.CON.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
518 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...
AT 518 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAUTOMA
TO 6 MILES NORTH OF PORTAGE...MOVING EAST AT 49 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTELLO...NESHKORA...AND RURAL EASTERN MARQUETTE COUNTY AT 530 PM
CDT.
THERE HAVE BEEN SCATTERED REPORTS OF TREE DAMAGE IN MARQUETTE COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
LAT...LON 4399 8959 4398 8915 4388 8917 4388 8919
4381 8917 4377 8918 4377 8923 4365 8925
4365 8960
TIME...MOT...LOC 2218Z 271DEG 43KT 4399 8927 4364 8942
$$
CRAVEN000
WWUS53 KMKX 102232
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 PM CDT THU JUL 10 2008
WIC077-102245-
/O.CON.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
531 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN MARQUETTE COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF WAUTOMA TO 12 MILES NORTHEAST OF
PORTAGE...MOVING EAST AT 46 MPH.
THIS LINE OF STORMS WILL EXIT EASTERN MARQUETTE COUNTY BY 545 PM. IT
HAS HAD A HISTORY OF WIND DAMAGE TO TREES.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
LAT...LON 4399 8942 4398 8916 4391 8916 4388 8919
4382 8919 4381 8917 4377 8918 4377 8923
4365 8925 4365 8943
TIME...MOT...LOC 2231Z 271DEG 40KT 4398 8913 4364 8923
$$
KAPELA/JPC000
WWUS53 KMKX 102241
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 PM CDT THU JUL 10 2008
WIC077-102250-
/O.EXP.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
540 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARQUETTE COUNTY WILL
EXPIRE AT 545 PM CDT...
THE SEVERE STORMS HAVE MOVED EAST OUT OF MARQUETTE COUNTY. THERE
WILL BE AT LEAST ANOTHER HOUR OF LIGHT TO MODERATE RAINS ACROSS
MARQUETTE COUNTY.
LAT...LON 4399 8942 4398 8916 4391 8916 4388 8919
4382 8919 4381 8917 4377 8918 4377 8923
4365 8925 4365 8943
TIME...MOT...LOC 2240Z 271DEG 40KT 4397 8899 4363 8909
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 10, 3:35 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU JUL 10 2008 .SHORT TERM... .TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE EXPECTED HAZARDS WITH THIS BATCH OF STORMS. SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR. EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS NORTHEAST MISSOURI. 18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP. BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD STILL BRING A SEVERE THREAT. WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE ONLY A SLIGHT CHANCE. LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY. .LONG TERM... GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE PRECIPITATION ON THURSDAY THAN GFS. && .AVIATION... EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY. SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES. MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM DOWNDRAFTS...ALONG WITH GUSTY WINDS. GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW. WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS. && .MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 4:06 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-111100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 406 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN SAUK AND NORTHWEST IOWA COUNTY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY. A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. LMZ643>646-111100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 406 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 10, 3:41 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 341 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BOWED LINE OF SEVERE THUNDERSTORMS IN WEST CENTRAL WISCONSIN. THE LEADING EDGE OF THIS LINE WAS ABOUT 20 MILES EAST SOUTHEAST OF LA CROSSE...OR ABOUT 60 MILES WEST NORTHWEST OF THE WISCONSIN DELLS. THE STORMS WERE MOVING SOUTHEAST AT ABOUT 50 MPH. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. SEVERE WIND GUSTS OF 58 MPH...AND 62 MPH...WERE MEASURED IN THE LA CROSSE AREA AROUND 320 PM CDT. AS THE STORMS MOVE SOUTHEAST LATER THIS AFTERNOON...THE GREATEST THREAT OF SEVERE WEATHER WILL MOST LIKELY EXIST SOUTH OF A LINE FROM THE WISCONSIN DELLS...TO HARTLAND...TO MILWAUKEE. IF THE LINE OF THUNDERSTORMS MAINTAINS ITS CURRENT PACE...IT WOULD BEGIN AFFECTING NORTHWESTERN SAUK COUNTY AROUND 415 PM...AND THE BARABOO AND LELAND AREAS BY 5 PM. THE MADISON METROPOLITAN AREA WOULD BE AFFECTED AROUND 530 PM. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION. THESE STORMS ARE MOVING QUICKLY...SO SKIES MAY DARKEN ONLY MINUTES BEFORE THEY HIT. BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IF THUNDERSTORMS APPROACH. LAMERS
Special weather statement, Jul 10, 4:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 404 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 404 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN... AT 4 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BOWED LINE OF SEVERE THUNDERSTORMS IN WESTERN WISCONSIN. THE LEADING EDGE OF THIS LINE WAS ABOUT 30 MILES WEST NORTHWEST OF THE WISCONSIN DELLS. THE STORMS WERE MOVING EAST SOUTHEAST AT ABOUT 50 MPH. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. TREES WERE BLOWN DOWN IN MONROE COUNTY AT 346 PM. IF THE LINE OF THUNDERSTORMS MAINTAINS ITS CURRENT PACE...IT WOULD AFFECT...THE WISCONSIN DELLS AROUND 445 PM CDT...PORTAGE AROUND 500 PM CDT...THE MADISON METROPOLITAN AREA AROUND 520 PM CDT...AND COLUMBUS AROUND 530 PM CDT. THESE STORMS ARE MOVING QUICKLY...SO SKIES MAY DARKEN ONLY MINUTES BEFORE THE STORMS HIT. DO NOT WAIT FOR SKIES TO DARKEN BEFORE SEEKING SHELTER. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION. BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IF THUNDERSTORMS APPROACH. LAMERS
Special weather statement, Jul 10, 4:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 430 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BOWED LINE OF SEVERE THUNDERSTORMS FROM NEW LISBON...TO LA VALLE...TO RICHLAND CENTER...TO GAYS MILLS. THE STORMS WERE MOVING EAST SOUTHEAST AT ABOUT 50 MPH. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. TREES WERE BLOWN DOWN IN MONROE COUNTY AT 346 PM. IF THE LINE OF THUNDERSTORMS MAINTAINS ITS CURRENT PACE...IT WOULD AFFECT THE WISCONSIN DELLS AROUND 450 PM CDT...LAWRENCE...PORTAGE... PINE BLUFF...AND DODGEVILLE AROUND 510 PM CDT...AND PARDEEVILLE...THE MADISON METROPOLITAN AREA...AND MINERAL POINT AROUND 525 PM CDT. THE MILWAUKEE METRO AREA WOULD BE AFFECTED AROUND 7 PM. THESE STORMS ARE MOVING QUICKLY...SO SKIES MAY DARKEN ONLY MINUTES BEFORE THE STORMS HIT. DO NOT WAIT FOR SKIES TO DARKEN BEFORE SEEKING SHELTER. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER SITUATION. BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IF THUNDERSTORMS APPROACH. BORGHOFF
Local storm report, Jul 10, 4:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LIME RIDGE 43.47N 90.16W
07/10/2008 SAUK WI POST OFFICE
A LARGE TREE WAS BLOWN DOWN. TIME WAS ESTIMATED.
&&
LAMERSLocal storm report, Jul 10, 4:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
07/10/2008 SAUK WI LAW ENFORCEMENT
TREE BRANCHES BLOWN DOWN. STRONG WINDS WERE REPORTED AS
THE STORM MOVED THROUGH.
&&
LAMERSLocal storm report, Jul 10, 4:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
07/10/2008 SAUK WI LAW ENFORCEMENT
TREES BLOWN DOWN BLOCKING MULTIPLE ROADWAYS. REPORT FROM
THE SAUK COUNTY SHERIFF DEPT.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:10 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 50 min |
| Jul 10, 1:16 PM CDT | Special Marine Warning | MKX | 107 min | |
| Jul 10, 1:19 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 56 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 22 min |
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 90 min |
| Jul 10, 4:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa | 71 min |
| Jul 10, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 47 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 54 min |
| Jul 10, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Green, Jefferson, Rock, Walworth, Waukesha | 66 min |
| Jul 10, 6:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 10, 6:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Washington, Waukesha | 62 min |
| Jul 10, 6:14 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 76 min |
| Jul 10, 6:38 PM CDT | Flash Flood Warning | MKX | Lafayette | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.